Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 23, 2011, 12:04 PM CDT for 7 counties in Missouri; 6 counties in Illinois. It was in force for 41 min. 33 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 12:04 PM CDT (17:04 UTC)
- Expired
- May 23, 2011, 12:45 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 12:11 PM CDT | TSTM WND GST 60 | 2 Sw Lake St. Louis, MO | 55 TO 60 MPH WINDS ESTIMATED WITH 9-INCH DIAMETER TREES BENT OVER AT A 90 DEGREE ANGLE. WINDS LASTED ABOUT 30 SECONDS. |
| May 23, 12:12 PM CDT | TSTM WND GST 60 | Wentzville, MO | 50 TO 60 MPH GUST AT WENTZVILLE PARKWAY AT WEST MEYER. |
| May 23, 12:14 PM CDT | TSTM WND GST 53 | Weldon Spring, MO | MEASURED AT NWS ST LOUIS OFFICE |
| May 23, 12:15 PM CDT | TSTM WND GST 53 | Bridgeton, MO | INTERSECTION OF 270 AND 70. |
| May 23, 12:16 PM CDT | TSTM WND DMG | O'Fallon, MO | NUMEROUS FINGER TO THUMB SIZE DIAMETER BRANCHES DOWN. |
| May 23, 12:18 PM CDT | TSTM WND GST 54 | Weldon Spring, MO | WIND GUST AT THE NWS OFFICE. |
| May 23, 12:20 PM CDT | TSTM WND GST 51 | 3 W Chesterfield, MO | 44KT GUST AT KSUS |
| May 23, 12:23 PM CDT | TSTM WND GST 70 | 6 Nne Gray Summit, MO | TREES UP TO 1 FOOT IN DIAMETER SNAPPED |
| May 23, 12:24 PM CDT | HAIL 0.5 | Ballwin, MO | TRASH CANS WERE SENT AIRBORNE. NO LIMBS REPORTED DOWN. |
| May 23, 12:27 PM CDT | TSTM WND DMG | Chesterfield, MO | 3 9-18 INCH TREES DOWN AT MEADOWBROOK COUNTRY CLUB NEAR CLAYTON AND KERRS MILL ROAD. |
| May 23, 12:27 PM CDT | TSTM WND GST 42 | O'Fallon, MO | NORTHWEST SIDE OF OFALLON NEAR ST. PAUL |
| May 23, 12:29 PM CDT | TSTM WND DMG | Manchester, MO | LARGE LIMBS AND TREES DOWN AT 141 AND BIG BEND. ONE LANE OF SOUTHBOUND 141 BLOCKED. |
| May 23, 12:29 PM CDT | TSTM WND GST 55 | Winfield, MO | AT THE INTERSECTION OF HIGHWAYS 79 AND 47. |
| May 23, 12:30 PM CDT | TSTM WND DMG | Clayton, MO | 12 INCH BRANCHES DOWN |
| May 23, 12:31 PM CDT | TSTM WND GST 62 | 1 Ssw Hazelwood, MO | FROM THE TOWER. |
| May 23, 12:32 PM CDT | HAIL 1 | Valley Park, MO | 1 MILE WEST OF INTERSECTION OF BIG BEND AND 141. |
| May 23, 12:33 PM CDT | TSTM WND GST 56 | 4 Nne Orchard Farms, MO | |
| May 23, 12:35 PM CDT | TSTM WND DMG | Greendale, MO | 30 INCH TREE BLOCKING ROAD AT HILLSDALE AND NORMANDY ROAD. |
| May 23, 12:35 PM CDT | TSTM WND DMG | St. Louis, MO | 20 INCH DIAMETER TREE DOWN BLOCKING TRAFFIC AT ARSENAL AND BRANNON. |
| May 23, 12:36 PM CDT | TSTM WND GST 55 | Creve Coeur, MO | NEAR INTERSECTION OF LINDBERGH AND OLIVE...POWER OUTAGES IN THE AREA |
| May 23, 12:37 PM CDT | TSTM WND GST 56 | 4 Nne Orchard Farms, MO | PEAK GUST 49 KNOTS AT KSET |
| May 23, 12:40 PM CDT | TSTM WND DMG | St. Louis, MO | LARGE TREE UPROOTED ONTO HOME IN TOWER GROVE. |
| May 23, 12:42 PM CDT | HAIL 0.7 | University City, MO | |
| May 23, 12:44 PM CDT | TSTM WND DMG | Black Jack, MO | THREE-INCH TREE DOWN AT 367 AND PARKER INTERSECTION |
| May 23, 12:45 PM CDT | TSTM WND DMG | St. Louis, MO | NUMEROUS TREES... BRANCHES... AND POWER OUTAGES THROUGHOUT THE CITY FROM KSDK CHANNEL 5. |
| May 23, 12:45 PM CDT | TSTM WND DMG | Warson Woods, MO | 3-INCH DIAMETER TREES DOWN AT INTERSECTION OF DES PERES ROAD AND WILD DEER ROAD. 8-INCH LIMB BLOCKING WARSON WOODS DRIVE NEAR TIMBERLAKE DRIVE. |
| May 23, 12:48 PM CDT | TSTM WND DMG | St. Louis, MO | SEVERAL 4-6 INCH BRANCHES DOWN IN THE AREA OF ST. LOUIS UNIVERSITY HOSPITAL. |
| May 23, 12:48 PM CDT | TSTM WND GST 84 | 1 Nnw Bethalto, IL | RELAYED VIA THE TOWER CHIEF |
| May 23, 12:50 PM CDT | TSTM WND DMG | Winfield, MO | SHINGLES AND DEBRIS BLOWN ABOUT ALONG WITH A PUSHED IN GARAGE DOOR. |
| May 23, 12:51 PM CDT | TSTM WND DMG | Glen Carbon, IL | 2 TO 3 INCH DIAMETER TREES AT NUMEROUS LOCATIONS AROUND GLEN CARBON. |
| May 23, 12:53 PM CDT | TSTM WND DMG | Granite City, IL | CHIMNEY DAMAGED NEAR THE INTERSECTION OF HWY 203 AND 20TH ST |
| May 23, 12:54 PM CDT | HAIL 0.25 | St. Louis, MO | HAIL SLIGHTLY SMALLER THAN PEAS ON THE SOUTH SIDE OF ST LOUIS NEAR CHIPPEWA AND GRAND. |
| May 23, 12:55 PM CDT | TSTM WND DMG | Wood River, IL | 3-INCH TREE LIMBS BLOWN DOWN WITH POWER OUT IN PARTS OF WOOD RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS53 KLSX 231704
SVRLSX
ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.NEW.KLSX.SV.W.0197.110523T1704Z-110523T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 1245 PM CDT
* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WRIGHT CITY TO NEW MELLE TO VILLA RIDGE TO 6 MILES SOUTH OF
PARKWAY...AND MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PACIFIC...TROY...WENTZVILLE...LAKE ST. LOUIS...WILDWOOD...DARDENNE
PRAIRIE...WELDON SPRING...EUREKA...COTTLEVILLE...O'FALLON...ST.
PAUL...ELLISVILLE...CLARKSON VALLEY...CHESTERFIELD...ST. PETERS...
BALLWIN...CEDAR HILL...MANCHESTER...TOWN AND COUNTRY AND ST.
CHARLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
3820 9103 3845 9091 3865 9095 3892 9114
3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1704Z 244DEG 53KT 3887 9098 3869 9085
3849 9080 3828 9092
WIND...HAIL 60MPH 0.88IN
$$
BROWNING2 follow-up statements
273
WWUS53 KLSX 231720
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1220 PM CDT MON MAY 23 2011
ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.CON.KLSX.SV.W.0197.000000T0000Z-110523T1745Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CLAIR IL-CALHOUN IL-GREENE IL-
FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-
WARREN MO-ST. LOUIS CITY MO-
1220 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN WARREN...ST. LOUIS...ST. CHARLES...SOUTHEASTERN
LINCOLN...NORTHERN JEFFERSON...EASTERN FRANKLIN...SOUTHEASTERN
GREENE...CALHOUN...NORTHWESTERN ST. CLAIR...WESTERN MADISON...
SOUTHWESTERN MACOUPIN AND JERSEY COUNTIES UNTIL 1245 PM CDT...
AT 1218 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINFIELD TO ST. PETERS TO BALLWIN
TO CEDAR HILL...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BYRNES MILL...TOWN AND COUNTRY...ST. CHARLES...
MARYLAND HEIGHTS...VALLEY PARK...HIGH RIDGE...DES PERES...CREVE
COEUR...FRONTENAC...MURPHY...BRIDGETON...FENTON...KIRKWOOD...
LADUE...OLIVETTE...ST. ANN...WARSON WOODS...OVERLAND AND SUNSET
HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
3820 9103 3845 9091 3865 9095 3892 9114
3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1719Z 244DEG 53KT 3897 9072 3879 9059
3859 9055 3838 9067
WIND...HAIL 60MPH 0.88IN
$$
BROWNING988
WWUS53 KLSX 231730
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT MON MAY 23 2011
ILC013-061-083-117-119-163-MOC071-099-113-183-189-219-510-231745-
/O.CON.KLSX.SV.W.0197.000000T0000Z-110523T1745Z/
JERSEY IL-MACOUPIN IL-MADISON IL-ST. CLAIR IL-CALHOUN IL-GREENE IL-
FRANKLIN MO-JEFFERSON MO-LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-
WARREN MO-ST. LOUIS CITY MO-
1230 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN WARREN...ST. LOUIS...ST. CHARLES...SOUTHEASTERN
LINCOLN...NORTHERN JEFFERSON...EASTERN FRANKLIN...SOUTHEASTERN
GREENE...CALHOUN...NORTHWESTERN ST. CLAIR...WESTERN MADISON...
SOUTHWESTERN MACOUPIN AND JERSEY COUNTIES UNTIL 1245 PM CDT...
AT 1227 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GRAFTON TO
ORCHARD FARMS TO OLIVETTE TO HIGH RIDGE...MOVING NORTHEAST AT 65 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
FLORISSANT...COOL VALLEY...NORMANDY...HILLSDALE...MAPLEWOOD...
FERGUSON...NORTHWOODS...SHREWSBURY...DELLWOOD...JENNINGS...
LAKESHIRE...AFFTON...BLACK JACK...BELLEFONTAINE NEIGHBORS...
MEHLVILLE...RIVERVIEW...ST. LOUIS...SPANISH LAKE...LEMAY AND
VENICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3861 8994 3850 9023 3852 9026 3848 9028
3820 9103 3845 9091 3865 9095 3892 9114
3932 9004 3906 8986 3886 8981
TIME...MOT...LOC 1730Z 243DEG 56KT 3904 9051 3888 9036
3868 9031 3847 9044
WIND...HAIL 60MPH 0.88IN
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:00 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 23, 7:00 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT MON MAY 23 2011 .DISCUSSION... /359 AM CDT MON MAY 23 2011/ LAST NIGHT/S ACTIVITY HAS MOVED OUT OF AREA AS OF 08Z. HOWEVER...MAIN FORECAST ISSUE CONTINUES TO BE THE POTENTIAL FOR SEVERE WEATHER AND SIGNIFICANT RAINFALL THROUGH WEDNESDAY. WILL START OFF DRY THIS MORNING AS ATMOSPHERE RECOVERS FROM LAST NIGHTS ACTIVITY. BUT WITH SYSTEM JUST TO OUR NORTHWEST AND ANOTHER DECENT SHORTWAVE EXPECTED TO SLIDE ACROSS SOUTHERN MO TODAY...SHOWERS AND THUNDERSTORMS TO REFIRE...ESPECIALLY ALONG AND SOUTH OF I-70. TEMPS TO RISE INTO THE LOW 80S AND DEWPTS IN THE 60S...SO WILL SEE CAPES IN EXCESS OF 1500 J/KG...DECENT MID LEVEL LAPSE RATES AND PESKY SHORTWAVE...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE BY THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. BY TONIGHT...FRONTAL BOUNDARY ASSOCIATED WITH SYSTEM TO SLIDE INTO FORECAST AREA AND EVENTUALLY STALL OUT OVERHEAD. THIS EAST-WEST ORIENTED BOUNDARY WILL BE THE FOCUSING MECHANISM FOR SEVERAL MORE ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SEVERE WEATHER EACH DAY AS WELL AS THE THREAT FOR HEAVY RAINFALL. TONIGHT ONGOING ACTIVITY WILL CONGEAL INTO A COMPLEX THAT WILL SLIDE ALONG FRONTAL BOUNDARY...WITH BEST CHANCES OF HEAVY RAIN ACROSS THE OZARKS. FOR NOW WILL JUST UPDATE ESF PRODUCT...STILL NOT CONFIDENT ABOUT ISSUING A FLASH FLOOD WATCH AT THIS TIME. WILL START THE CYCLE ALL OVER AGAIN ON TUESDAY AS ATMOSPHERE RECOVERS FROM PREVIOUS NIGHT/S ACTIVITY...WITH ANOTHER ROUND FIRING UP BY THE AFTERNOON HOURS AND CONTINUES OVERNIGHT. BY WEDNESDAY...MAIN SYSTEM FINALLY PICKS UP SPEED AND BEGINS TO MOVE THROUGH WITH LAST ROUND OF SIGNIFICANT ACTIVITY FOR WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...WILL STILL SEE SOME LINGERING STORMS ON THURSDAY ON BACKSIDE OF SYSTEM...BEFORE TAPERING OFF BY THURSDAY EVENING. THROUGH THE PERIOD...WILL SEE HIGH TEMPS SLOWLY LOWER EACH DAY WITH HIGHS IN THE MID 60S TO LOW 70S BY THURSDAY. BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED. BYRD && .AVIATION... /700 AM CDT MON MAY 23 2011/ WE MAY SEE A FEW ISOLD TO WIDELY SCT TSRA MOVE DOWN THE I-70 CORRIDOR LATER THIS MORNING...BUT SHOULD SEE COVERAGE INCREASE DRAMATICALLY HEADING INTO THE AFTERNOON AS ALL OF THE PIECES TO THE PUZZLE COME TOGETHER OVER THIS AREA...WITH SFC FRONT SETTLING IN...HEATING OF THE DAY...AND UPPER LEVEL DISTURBANCES ROLLING THRU. DECIDED ON LEAVING TEMPO GROUPS OUT FOR NOW AS LEFTOVER REMNANTS OF THE LO LEVEL JET STORMS STAGGER INTO THE THE AREA WILL BE HARD TO PRECISELY PIN DOWN AND NOT SURE TO WHAT EXTENT COVERAGE WILL BE OVER THE I-70 CORRIDOR AND IF IT WILL BE ENOUGH TO JUSTIFY TEMPO GROUPS AND WHEN. WILL MONITOR THIS CLOSELY AND LIKELY HIT THE TEMPO GROUPS WHEN WE GET CLOSER TO LATE MORNING MIDDAY AND HOPEFULLY GET A BETTER HANDLE ON TIMING. KUIN SHOULD LARGELY MISS OUT ON THE PCPN CHCS. SPECIFICS FOR KSTL...WILL FOREGO TEMPO GROUPS FOR NOW UNTIL WE GET A MORE FIRM TIMING FOR PCPN FOR THE AIRPORT. OTHERWISE COULD LOOSELY JUSTIFY ABOUT 12 HOURS WORTH FOR THIS AFTERNOON AND EVENING WHEN WE FEEL THE BEST COVERAGE WILL BE. OTHERWISE...LOOK FOR LLWS TO CONVERT INTO GUSTY SW SFC WNDS LATER THIS MORNING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 23, 4:22 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT MON MAY 23 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 422 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS ARE EXPECTED TO BECOME SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY OVER THE AREA THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR SEVERAL ROUNDS OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THESE THUNDERSTORMS WILL ALSO PRODUCE WIDESPREAD RAINFALL WHICH MAY BE HEAVY AT TIMES ACROSS THE REGION. THIS MAY CAUSE RISES ON AREA STREAMS...CREEKS AND AREA RIVERS. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. BYRD
In the hours before
Local storm report, May 23, 11:52 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
05/23/2011 M46 MPH BOONE MO ASOS
40 KT GUST AT KCOU
&&
KANOFSKYLocal storm report, May 23, 11:54 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND GST 6 WNW NEW HAVEN 38.64N 91.32W
05/23/2011 E60 MPH FRANKLIN MO TRAINED SPOTTER
POWER OUT IN THE BERGER AREA ALONG WITH PEA SIZE HAIL
&&
MILLERLocal storm report, May 23, 11:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG GERALD 38.40N 91.33W
05/23/2011 FRANKLIN MO LAW ENFORCEMENT
A FEW SHINGLES BLOWN OFF OF SOME ROOFS.
&&
FUCHSLocal storm report, May 23, 12:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM TSTM WND DMG UNION 38.45N 91.01W
05/23/2011 FRANKLIN MO TRAINED SPOTTER
6 TO 10 INCH DIAMETER LIMBS DOWN...PEA SIZE HAIL
&&
MILLERLocal storm report, May 23, 12:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG OWENSVILLE 38.35N 91.50W
05/23/2011 GASCONADE MO 911 CALL CENTER
TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY...
INCLUDING ALONG HOLT ROAD IN THE SOUTH END... HWY 100 IN
THE NORTH END... AND LIVE LINES DOWN IN OWENSVILLE.
&&
FUCHSLocal storm report, May 23, 12:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG UNION 38.45N 91.01W
05/23/2011 FRANKLIN MO LAW ENFORCEMENT
TREES DOWN ALONG INDEPENDENCE STREET IN DOWNTOWN
UNION... RELAYED BY AMATEUR RADIO.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:10 PM CDT | Tornado Warning | LSX | Osage | 20 min |
| May 22, 7:13 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 47 min |
| May 22, 7:15 PM CDT | Tornado Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 45 min |
| May 22, 7:24 PM CDT | Tornado Warning | LSX | Lincoln | 51 min |
| May 22, 7:42 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Osage | 48 min |
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Saint Charles, Warren | 45 min |
| May 22, 7:56 PM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 6 hr |
| May 22, 8:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles | 29 min |
| May 22, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 45 min |
| May 23, 12:34 AM CDT | River Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 66 hr |
| May 23, 2:02 AM CDT | Areal Flood Advisory | LSX | Callaway, Gasconade, Montgomery, Osage | 6 hr |
| May 23, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 64 min |
| May 23, 11:22 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau, Osage | 3 hr |
| May 23, 11:41 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis and 2 more | 49 min |
| May 23, 11:43 AM CDT | Areal Flood Advisory | LSX | Crawford, Gasconade, Montgomery | 3 hr |
| May 23, 12:34 PM CDT | Areal Flood Advisory | LSX | Franklin, Lincoln, Saint Charles, Saint Louis, Warren, City of Saint Louis | 3 hr |
| May 23, 12:53 PM CDT | Areal Flood Advisory | LSX | Jefferson | 3 hr |
| May 23, 1:51 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 39 min |
| May 23, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 45 min |
| May 23, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 16 min |
| May 22, 7:51 PM CDT | Tornado Warning | LSX | Calhoun, Jersey | 39 min |
| May 22, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 41 min |
| May 23, 12:42 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Jersey, Macoupin, Madison, Montgomery and 1 more | 48 min |
| May 23, 1:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 4 hr |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 49 min |
| May 23, 1:32 PM CDT | Areal Flood Advisory | LSX | Fayette, Marion, Washington | 4 hr |
| May 23, 2:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.